MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 SILHOUETTE RESECTION GUIDE; SHOULDER INSTRUMENT - RESECTION GUIDE

DEPUY IRELAND - 3015516266 SILHOUETTE RESECTION GUIDE; SHOULDER INSTRUMENT - RESECTION GUIDE
Catalog Number 620010002
Medical Device Problem Codes Break (1069); Corroded (1131)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient underwent a shoulder repair procedure, and corrosion and metal shavings were noticed on/near alignment holes.No further details were provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary - it was reported that corrosion and metal shavings noticed on/near alignment holes.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the silhouette resection guide's pin holes delaminated at its edges.Additionally, the overall device surface had signs of usage and corrosion patterns could be observed around the product information etches of the device.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces such as assembling the pin into the hole in an misaligned position.Properly handling and¿attention to the approved use of the device diminishes the risk of failure.Furthermore, for the corrosion observed, potential cause can be traced to an end of life problem, as the passive layer of the metal has been worn down from repeated use (due to normal use damage and servicing) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the silhouette resection guide would have contributed to the complained device issue.¿ based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot - the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H11 additional narrative: corrected: h3.

Brand Name
SILHOUETTE RESECTION GUIDE
Common Device Name
SHOULDER INSTRUMENT - RESECTION GUIDE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key21706063
Report Number1818910-2025-04626
Device Sequence Number4656705
Product Code MBF
UDI-Device Identifier10603295538974
UDI-Public(01)10603295538974(10)173525
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K202716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number620010002
Device Lot Number173525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2025
Supplement Date Received by Manufacturer04/02/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexMale